MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS 6800 SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS 6800 SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 05524245001
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was performed on the instrument and no problem was identified.Based on the evaluation of the data provided it did not reveal any indications of hardware or system issues.(b)(4).
 
Event or Problem Description
The customer alleged discrepant results generated from a cobas® 6800 (s/n (b)(4)).A customer from (b)(6) alleged that they received a potential false positive result for a patient¿s sample when tested with kit cobas 6800/8800 sars-cov-2 480t.The customer reported that a patient¿s sample tested in control batch 518 generated a sars-cov-2 positive result for a patient¿s sample analyzed on the cobas® 6800 (s/n (b)(4)).The patient¿s same sample and a recollected sample was repeat tested and tested on the same the cobas® 6800 (s/n (b)(4)) and on a different platform (instrument not provided) both platforms generated sars-cov-2 negative results for both the same and recollected samples.Patient sample was collected using nasopharyngeal swabs in cobas pcr media.The customer confirmed there was no allegation of harm to the patient.

Brand Name
COBAS 6800 SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
MDR Report Key12620587
Report Number2243471-2021-03514
Device Sequence Number19964156
Product Code MZA
UDI-Device Identifier04015630935406
UDI-Public04015630935406
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
BK140196
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05524245001
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2021
Initial Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1